Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Nonfibering spherical $ 3$-orbifolds

Author: William D. Dunbar
Journal: Trans. Amer. Math. Soc. 341 (1994), 121-142
MSC: Primary 57M50; Secondary 57S25
MathSciNet review: 1118824
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Among the finite subgroups of $ SO(4)$, members of exactly $ 21$ conjugacy classes act on $ {S^3}$ preserving no fibration of $ {S^3}$ by circles. We identify the corresponding spherical $ 3$-orbifolds, i.e., for each such $ {\mathbf{G}} < SO(4)$, we describe the embedded trivalent graph $ \{ x \in {S^3}:\exists {\mathbf{I}} \ne {\mathbf{g}} \in {\mathbf{G}}$ s.t. $ {\mathbf{g}}(x) = x\} /{\mathbf{G}}$ in the topological space $ {S^3}/{\mathbf{G}}$ (which turns out to be homeomorphic to $ {S^3}$ in all cases). Explicit fundamental domains (of Dirichlet type) are described for $ 9$ of the groups, together with the identifications to be made on the boundary. The remaining $ 12$ spherical orbifolds are obtained as mirror images or (branched) covers of these.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M50, 57S25

Retrieve articles in all journals with MSC: 57M50, 57S25

Additional Information

PII: S 0002-9947(1994)1118824-6
Keywords: Orbifold, fundamental region
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia